MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 GP ID TEST KIT

BIOMERIEUX, INC. VITEK® 2 GP ID TEST KIT
Catalog Number 21342
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Misdiagnosis (2159); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from (b)(6) reported a misidentification of actinomyces israelii as gardnerella vaginalis in association with the vitek® 2 gp id test kit.The customer stated they cultured a gram-positive rod from pleural fluid which was identified with vitek 2 gp id card as gardnella vaginalis.The isolate was tested multiple times on vitek ms and the results were no identification.The sample was sent to the public health england at colindale who identified the isolate as actinomyces israelii by partial sequencing of the 16s rrna gene.The customer reported that the patient was given inappropriate antimicrobial treatment prior to the correct identification of actinomyces israelii, which was obtained 10 days later from the reference lab.There is no indication or report from the hospital or treating physician to biomérieux that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
An internal biomérieux investigation was initiated for a customer in (b)(6) who reported a misidentification of actinomyces israelii as gardnerella vaginalis when tested in the vitek® 2 gp id card.The strain was identified as actinomyces israelii by partial sequencing of the 16s rrna gene.Strain, lab reports, raw data, lot number, and software version were not available.Actinomyces israelii is not a claimed species for the vitek 2 gp knowledge base.When an isolate is tested in the vitek 2 gp id card, it will attempt to match the reactions to known reaction patterns stored in the knowledge base.If the reaction pattern of an unclaimed species is tested and match those in the knowledge base with a high degree of confidence, a misidentification can occur.The vitek 2 product instructions for use (ifu) contain the following warning in the limitations section: testing of unclaimed species may result in an unidentified result or a misidentification.The vitek 2 anc id card would be the appropriate identification card for this species.

Brand Name
VITEK® 2 GP ID TEST KIT
Common Device Name
VITEK® 2 GP ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7885777
Report Number1950204-2018-00371
Device Sequence Number13499115
Product Code LQL
UDI-Device Identifier03573026131920
UDI-Public03573026131920
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21342
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer08/23/2018
11/09/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date09/19/2018
12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;